Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 19, 2014, 8:14 PM CDT for La Salle County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 19, 2014, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:40 PM CDT | FUNNEL CLOUD | 5 Nw Cotulla, TX | NEAR FARM TO MARKET ROAD 468. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS54 KCRP 200114
SVRCRP
TXC283-200200-
/O.NEW.KCRP.SV.W.0039.140620T0114Z-140620T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
WEST OF COTULLA...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARDENDALE...
WOODWARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
2865 9939 2865 9924
TIME...MOT...LOC 0113Z 163DEG 18KT 2843 9930
$$
TMT2 follow-up statements
100
WWUS54 KCRP 200132
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 PM CDT THU JUN 19 2014
TXC283-200200-
/O.CON.KCRP.SV.W.0039.000000T0000Z-140620T0200Z/
LA SALLE-
832 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 5 MILES NORTHWEST OF COTULLA...MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...
MILLET...
LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
2865 9939 2865 9924
TIME...MOT...LOC 0131Z 191DEG 15KT 2848 9928
$$
TMT909
WWUS54 KCRP 200152
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 PM CDT THU JUN 19 2014
TXC283-200200-
/O.CON.KCRP.SV.W.0039.000000T0000Z-140620T0200Z/
LA SALLE-
852 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...
AT 848 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WOODWARD...OR 5 MILES NORTHWET
OF COTULLA...MOVING NORTH AT 15 MPH.
LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
2865 9939 2865 9924
TIME...MOT...LOC 0151Z 173DEG 12KT 2851 9930
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:44 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 19, 6:44 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 644 PM CDT THU JUN 19 2014 .DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS. && .AVIATION...MID LEVEL CIRCULATION CONTINUES TO DRIFT NORTHWARD BETWEEN EAGLE PASS AND DEL RIO WHERE CONVECTION HAS INCREASED IN THE PAST HOUR. SCATTERED CONVECTION HAS DEVELOPED IN LOW LEVEL CONVERGENCE ZONE OVER THE WESTERN BRUSH COUNTRY. EXPECT STORMS WILL AFFECT LRD AREA WITH MVFR CEILINGS/VSBYS AND GUSTY WINDS THROUGH THE EVENING. WATCHING AREA OF CONVECTION OVER NORTHERN NUEVO LEON THAT WAS MOVING TO THE NORTH-NORTHEAST. WILL KEEP A MENTION OF TSRA IN LRD TAF THROUGH 08Z. GOES SOUNDER SHOWS DRIER AIR OFF THE COAST...WILL SHOW A SLIGHTLY SLOWER ONSET OF MVFR CIGS FOR COASTAL PLAINS WITH WIDESPREAD MVFR CIGS EXPECTED BY 08Z. LIGHT WINDS MAY LEAD TO PATCHY AREAS OF FOG IN THE VCT AREA AROUND DAYBREAK LEADING TO MVFR VSBYS. ISOLATED STREAMER SHOWERS WILL BE POSSIBLE OVER THE COASTAL PLAINS FRIDAY MORNING FROM 14Z-19Z WITH MVFR CIGS. EXPECT VFR CONDITIONS AREA WIDE BY 19Z FRIDAY. && .PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 19 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN ISSUE ARE THE POPS TONIGHT AND FRIDAY...ESPECIALLY OVER THE EXTREME WESTERN AREAS. 4 KM MODELS (HRRR AND TTU) ARE NOT SHOWING MUCH TONIGHT...BUT DID NOT SHOW TOO MUCH LAST NIGHT EITHER. BOTH GFS AND NAM ARE SHOWING GOOD UVV OVER THE AREA ASSOCIATED WITH CONVECTIVE VORT LOBE (VORT LOBE SEEN ON SATELLITE AND RADAR)...WHICH SHIFTS NORTH OVERNIGHT. NORMALLY (AS IT IS NOW) ATMOSPHERE PRETTY MUCH WORKED OVER AND THAT OFTEN MEANS NOT MUCH IN RAIN UNTIL AIRMASS DE-STABILIZES. HOWEVER...DO NOT WANT TO IGNORE THESE FEATURES IN THE SYNOPTIC MODELS...ESPECIALLY SINCE PWATS ARE ABOVE 2 INCHES IN THIS AREA. THE LONG AND SHORT OF IT IS THAT THERE IS A CHANCE FOR PRECIP MAINLY ALONG THE RIO GRANDE FOR TONIGHT...WITH RAPIDLY DIMINISHING POPS FARTHER EAST FOR THIS EVENING (GRIDDED GFS AND NAM GOING HIGHER ON POPS BUT WILL NOT GOAS HIGH FOR NOW AND STAY CLOSER TO MOS VALUES). REASONABLE MOISTURE ADVECTION AND COASTAL CONVERGENCE COULD GENERATE A FEW SHOWERS OVER THE SOUTHERN COASTAL AREAS OVERNIGHT...WITH ACTIVITY SPREADING INLAND ON FRIDAY. GFS IS GOING HIGHER ON POPS THAN NAM (FOR A CHANGE)...AND WITH SOME MOISTURE ADVECTION FRIDAY WILL SPLIT THE DIFFERENCE ON FRIDAY AND GO WITH SLIGHT CHANCE POPS AREA-WIDE. AFTER THAT...RAIN WILL BE LIMITED TO THE RIO GRANDE (ONCE AGAIN) AS PWATS AGAIN NEAR 2 INCHES WEST OF THE CWFA (AND SOME COULD MOVE INTO WESTERN WEBB AND LA SALLE COUNTIES DURING THE EVENING). FOR TEMPERATURES...SLIGHTLY LOWER TEMPERATURES EACH PERIOD AS MORE CLOUDS ON FRIDAY AND LESS WIND DURING THE OVERNIGHT HOURS. MARINE (TONIGHT THROUGH FRIDAY NIGHT)...WINDS SHOULD STAY BELOW SCA TONIGHT AND REMAIN SO THROUGH FRIDAY NIGHT. SOME SHOWERS POSSIBLE TOWARD DAWN AND IN THE MORNING MAINLY NEAR THE COAST. LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS CONTINUE TO HAVE A DIFFICULT TIME WITH THE UPPER PATTERN ACROSS TX DURING THE EXTENDED. LATEST RUNS PROG THE MID/UPPER RIDGE TO ONLY SLIGHTLY BUILD ACROSS THE E CWA FROM THE E WITH A SHORT WAVE TRACKING ACROSS THE NW CWA THROUGH THE WEEKEND. PWATS ARE PROGD TO BE NEAR 2 INCHES ACROSS THE RIO GRANDE PLAINS ALONG WITH SOME INSTABILITY. THEREFORE...HAVE INTRODUCED A SLIGHT CHC OF SHRA/TSRA ACROSS THE W AND NW CWA FOR BOTH SAT AND SUNDAY. HAVE ALSO INTRODUCED SCHC OF -SHRAS WITH A 10 POP ACROSS THE COASTAL BEND EACH MORNING IN RESPONSE TO LOW LEVEL CONVERGENCE. BY AFTERNOON...SUBSIDENCE SETS UP BEHIND THE SEA BREEZE ACROSS THE E CWA. BY MONDAY...THE SHORT WAVE IS PROGD BY THE ECMWF AND GFS TO SHIFT FARTHER E WITH RIDGING ACROSS THE WESTERN CWA. PWATS/MOISTURE IS PROGD TO LESSEN AS WELL. THUS...KEPT SILENT 10 POPS ON MON. MODEL SOLNS REALLY DIVERGE BY TUE THROUGH THU TIME FRAME. BASED ON MUCH LOWER PWATS ON TUE...HAVE LOWERED THE 20 POPS TO 10. BY WED...THE MODELS SOLNS VARY FROM THE GFS HAVING A RIDGE ACROSS THE W 2/3RDS OF THE CWA...THE ECMWF SHOWING A WEAKNESS ALOFT DRAPED FROM N TO S ACROSS THE NW CWA AND THE DGEX SHOWING A WEAKNESS DRAPED FROM SW TO NE ACROSS THE ENTIRE CWA. FOR CONSISTENCY SAKE...KEPT THE SLIGHT CHC FOR WED AND SILENT 10 POPS FOR THU UNTIL MODELS CONVERGE ON A SOLN. WENT WITH PERSISTENCE WITH REGARDS TO THE TEMPS AND WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 93 76 95 77 / 20 30 10 10 10 VICTORIA 75 92 74 92 75 / 10 20 10 10 10 LAREDO 80 99 79 99 79 / 40 30 30 20 20 ALICE 77 96 75 95 76 / 10 20 10 10 10 ROCKPORT 79 91 79 90 81 / 10 20 10 10 10 COTULLA 74 95 73 99 76 / 40 30 30 20 20 KINGSVILLE 78 94 76 96 77 / 20 30 10 10 10 NAVY CORPUS 80 90 80 90 81 / 20 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...AVIATION
Hazardous weather outlook, Jun 19, 6:18 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 AM CDT THU JUN 19 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 618 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING FOR THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE RIO GRANDE PLAINS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS SOUTH TEXAS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 19, 6:53 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 653 PM CDT THU JUN 19 2014 TXZ229-200100- LA SALLE- 653 PM CDT THU JUN 19 2014 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR ARTESIA WELLS...OR 13 MILES SOUTHWEST OF COTULLA...AND 3 MILES NORTHEAST OF ENCINAL MOVING NORTH AT 20 MPH. SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TMT
Special weather statement, Jun 19, 8:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 803 PM CDT THU JUN 19 2014 TXZ229-200200- LA SALLE- 803 PM CDT THU JUN 19 2014 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF COTULLA...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... WOODWARD BY 825 PM CDT. SMALL HAIL...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:28 PM CDT | Areal Flood Advisory | CRP | La Salle | 62 min |
| Jun 19, 8:26 PM CDT | Flash Flood Warning | CRP | La Salle | 109 min |
| Jun 19, 9:19 PM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| Jun 19, 9:33 PM CDT | Flash Flood Warning | CRP | Webb | 87 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.